Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Oct 4, 2015, 9:39 AM EDT for Florence County, Horry County, Marion County, South Carolina. It was in force for 9 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2015, 9:39 AM EDT (13:39 UTC)
- Expired
- Oct 4, 2015, 6:30 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Florence County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 10:01 AM EDT | FLASH FLOOD | Myrtle Beach, SC | FLOODING ON 124 DOGWOOD DR. |
| Oct 4, 10:48 AM EDT | FLASH FLOOD | Myrtle Beach, SC | OCEAN BLVD BETWEEN 10TH AVE SOUTH AND 11TH AVE CLOSED. |
| Oct 4, 11:05 AM EDT | FLASH FLOOD | Myrtle Beach, SC | FLOODING ON KINGS HWY AT 5TH AVE. FLOODING AT HWY 15 AT 5TH AVE AND BOUNDARY ST. |
| Oct 4, 11:31 AM EDT | FLASH FLOOD | Myrtle Beach, SC | SIGNIFICANT FLOODING ON 48TH AVE. MANY NEIGHBORHOOD ROADS ARE FLOODED. |
| Oct 4, 11:43 AM EDT | FLASH FLOOD | Myrtle Beach, SC | 5TH AVE AT POST OFFICE IMPASSABLE... CAR STALLED IN ROAD. |
| Oct 4, 11:58 AM EDT | FLASH FLOOD | Myrtle Beach, SC | OCEAN LAKES COMPLEX TWO FEET DEEP. |
| Oct 4, 12:46 PM EDT | FLASH FLOOD | Myrtle Beach, SC | 48TH AVE BEING SHUT DOWN. |
| Oct 4, 1:54 PM EDT | FLASH FLOOD | Conway, SC | WATER ENTERING HOMES ON MILL POND RD |
| Oct 4, 3:03 PM EDT | FLASH FLOOD | Conway, SC | MINSTERIS DRIVE IMPASSIBLE IN CASTLEWOOD DEVELOPMENT |
| Oct 4, 3:20 PM EDT | FLASH FLOOD | 5 Ne Timmonsville, SC | DAM FAILURE ON OAKDALE LAKE. |
| Oct 4, 3:34 PM EDT | FLASH FLOOD | 7 Ne Conway, SC | APPROX 12 INCHES WATER FLOWING ACROSS HIGHWAY 19 AND 472. |
| Oct 4, 4:10 PM EDT | HEAVY RAIN 21.14 | 3 Se Longs, SC | TOTAL RAINFALL SINCE FRIDAY |
| Oct 4, 5:00 PM EDT | FLASH FLOOD | 3 Sse Socastee, SC | DICK POND RD/HWY 544 FLOODED |
| Oct 4, 5:00 PM EDT | FLASH FLOOD | 6 Sse Aynor, SC | ROAD IS CLOSED DUE TO FLOODING AT HWY 501 AND STATE ROAD 22. PART OF THE ROAD HAS BEEN WASHED OUT. |
| Oct 4, 5:00 PM EDT | FLASH FLOOD | Pamplico, SC | ROAD COLLAPSED AS PERSON WAS ATTEMPTING TO RETRIEVE HIS VEHICLE FROM A FLOODED AREA AND WAS SWEPT AWAY BY WATER. HE WAS RESCUED BY THE SHERIFF DEPARTMENT. |
| Oct 4, 5:55 PM EDT | FLASH FLOOD | 5 N Conway, SC | WATER ABOUT 1.5 FEET DEEP |
| Oct 4, 6:30 PM EDT | FLASH FLOOD | 4 Ne Timmonsville, SC | PELICAN LANE WASHED OUT NEAR LAKE OAKDALE DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
409
WGUS52 KILM 041339
FFWILM
SCC041-051-067-041930-
/O.NEW.KILM.FF.W.0004.151004T1339Z-151004T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
939 AM EDT SUN OCT 4 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 330 PM EDT
* AT 935 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN BANDS OF HEAVY
RAIN PUSHING ONSHORE IN EASTERN SOUTH CAROLINA. RAINFALL AMOUNTS
UP TO 8 TO 16 INCHES OF RAIN HAVE ALREADY OCCURRED OVER THE PAST
COUPLE OF DAYS...AND ADDITIONAL RAINFALL AMOUNTS OF 6 TO 10 INCHES
ARE POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN OVER THE NEXT
COUPLE OF HOURS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 140 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 148 AND 167.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
HIGH TIDE WILL OCCUR AROUND 130 PM. THIS WILL IMPEDE RUNOFF NEAR THE
BEACHES...TIDAL CREEKS...AND THE WATERWAY. EXTREMELY
DEEP...POSSIBLY LIFE-THREATENING FLOODING MAY RESULT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3425 7981 3426 7975 3414 7888 3385 7854
3377 7877 3357 7900 3357 7908 3368 7916
3371 7919 3371 7927 3381 7935 3384 7980
3389 7985 3388 7994 3395 7997 3399 7989
3409 8007
$$
TRA4 follow-up statements
502
WGUS72 KILM 041441
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1041 AM EDT SUN OCT 4 2015
SCC041-051-067-041930-
/O.CON.KILM.FF.W.0004.000000T0000Z-151004T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HORRY SC-MARION SC-FLORENCE SC-
1041 AM EDT SUN OCT 4 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
HORRY...MARION AND FLORENCE COUNTIES...
AT 1036 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING FROM
MYRTLE BEACH AND CONWAY THROUGH BRITTON NECK TO LAKE CITY...
EFFINGHAM...AND OLANTA.
UP TO THREE INCHES OF RAIN HAVE FALLEN IN THE PAST HOUR...WITH STORM
TOTAL AMOUNTS OVER 12 INCHES IN SPOTS. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY AND PERSIST INTO THE AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF 6 TO 9 INCHES ARE POSSIBLE ACROSS THE
WARNED AREA...BRINGING STORM TOTAL RAINFALL AMOUNTS TO 20 INCHES OR
MORE IN SPOTS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 140 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 148 AND 167.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
HIGH TIDE WILL OCCUR AROUND 130 PM. THIS WILL IMPEDE RUNOFF NEAR THE
BEACHES...TIDAL CREEKS...AND THE INTRACOASTAL WATERWAY. EXTREMELY
DEEP...POSSIBLY LIFE-THREATENING FLOODING MAY RESULT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3425 7981 3426 7975 3414 7888 3385 7854
3377 7877 3357 7900 3357 7908 3368 7916
3371 7919 3371 7927 3381 7935 3384 7980
3389 7985 3388 7994 3395 7997 3399 7989
3409 8007
$$
TRA931
WGUS72 KILM 041617
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1217 PM EDT SUN OCT 4 2015
SCC041-051-067-041930-
/O.CON.KILM.FF.W.0004.000000T0000Z-151004T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HORRY SC-MARION SC-FLORENCE SC-
1217 PM EDT SUN OCT 4 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
HORRY...MARION AND FLORENCE COUNTIES...
AT 1214 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING
ACROSS THE WARNED AREA. IN THE PAST FEW HOURS 3 TO 6 INCHES OF RAIN
HAS FALLEN WITHIN THE WARNING AND RADAR TRENDS SUGGEST MODERATE TO
HEAVY RAIN WILL CONTINUE FOR AT LEAST THE NEXT FEW HOURS.
MUCH OF THE WARNED AREA HAS RECEIVED 10 TO 15 INCHES OF RAIN IN THE
PAST COUPLE OF DAYS WITH POTENTIAL FOR ANOTHER 6 TO 10 INCHES TODAY
AND TONIGHT. IF NOT ALREADY OCCURRING...FLASH FLOODING IS EXPECTED
TO BEGIN OVER THE NEXT COUPLE OF HOURS.
HIGH TIDE WILL OCCUR AROUND 130 PM. THIS WILL IMPEDE RUNOFF NEAR THE
BEACHES...TIDAL CREEKS...AND THE WATERWAY. EXTREMELY
DEEP...POSSIBLY LIFE-THREATENING FLOODING MAY RESULT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 140 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 148 AND 167.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3425 7981 3426 7975 3414 7888 3385 7854
3377 7877 3357 7900 3357 7908 3368 7916
3371 7919 3371 7927 3381 7935 3384 7980
3389 7985 3388 7994 3395 7997 3399 7989
3409 8007
$$
III645
WGUS52 KILM 041831
FFWILM
SCC041-051-067-042230-
/O.EXT.KILM.FF.W.0004.000000T0000Z-151004T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT SUN OCT 4 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 220 PM EDT...MODERATE TO HEAVY RAIN CONTINUES MOVING ONSHORE
WITH RAINFALL RATES OF UP TO 3 INCHES PER HOUR IN SOME LOCATIONS.
NUMEROUS ROAD CLOSURES ARE BEING REPORTED IN THE MYRTLE BEACH AND
CONWAY AREAS. RADAR HAS ESTIMATED SOME AREAS WITHIN THE WARNING
HAVE RECEIVED 5 TO 8 INCHES OF RAIN IN THE LAST 3 HOURS WITH
POTENTIAL FOR ANOTHER 3 TO 6 INCHES THROUGH THIS AFTERNOON. THIS
REMAINS A VERY DANGEROUS SITUATION WITH HISTORIC AND CATASTROPHIC
FLOODING LIKELY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 140 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 148 AND 167.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3425 7981 3426 7975 3414 7888 3385 7854
3377 7877 3357 7900 3357 7908 3368 7916
3371 7919 3371 7927 3381 7935 3384 7980
3389 7985 3388 7994 3395 7997 3399 7989
3409 8007
$$
III020
WGUS72 KILM 041954
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT SUN OCT 4 2015
SCC041-051-067-042230-
/O.CON.KILM.FF.W.0004.000000T0000Z-151004T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HORRY SC-MARION SC-FLORENCE SC-
354 PM EDT SUN OCT 4 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT SUNDAY
FOR HORRY...MARION AND FLORENCE COUNTIES...
AT 354 PM EDT...EMERGENCY MANAGEMENT REPORTED FAILURE OF THE OAKDALE
LAKE DAM ON THE WEST SIDE OF THE CITY OF FLORENCE. THIS WILL
POSSIBLY IMPACT INTERSTATE 95 BETWEEN THE INTERSTATE 20 INTERCHANGE
AND THE ROUTE 76 EXIT AS WELL AS PORTIONS OF ROUTE 76. WATER FROM
OAKDALE LAKE HAS THE POTENTIAL TO OVERTOP THE FOREST LAKE DAM WHICH
IS ON THE SOUTHWEST SIDE OF THE CITY OF FLORENCE.
THIS IS A POTENTIALLY LIFE THREATENING SITUATION AND RESIDENTS NEAR
THE OAKDALE AND FOREST LAKE DAMS ARE URGED TO CLOSELY MONITOR THE
SITUATION AND HEED INSTRUCTIONS FROM LOCAL EMERGENCY MANAGEMENT.
ADDITIONAL MODERATE TO HEAVY RAIN OFF THE NORTHERN SOUTH CAROLINA
COAST WILL MOVE ONSHORE DURING THE NEXT FEW HOURS WITH POTENTIAL FOR
AN ADDITIONAL 3 TO 6 INCHES OF RAINFALL WITHIN THE WARNED AREA..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3425 7981 3426 7975 3414 7888 3385 7854
3377 7877 3357 7900 3357 7908 3368 7916
3371 7919 3371 7927 3381 7935 3384 7980
3389 7985 3388 7994 3395 7997 3399 7989
3409 8007
$$
IIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 6:21 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 4, 6:21 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
621 AM EDT SUN OCT 4 2015
.SYNOPSIS...
VERY HEAVY RAIN WITH LIFE THREATENING FLOODING WILL CONTINUE INTO
MONDAY AS PERSISTENT TROPICAL MOISTURE MOVES ACROSS THE CAROLINAS. A
DRYING TREND WILL GET UNDERWAY TUESDAY. RIVER FLOODING WILL WORSEN
IN THE UPCOMING NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 6 AM SUNDAY...A DANGEROUS SITUATION SETTING UP AS ADDITIONAL
RAIN TODAY AND MONDAY OF 4 TO 8 INCHES ACROSS SC FALLS ON GROUND
AND SOILS ALREADY SATURATED FROM PREVIOUS RAINS. BECAUSE OF THE
TROPICAL CHARACTER OF THE AIR MASS...RAIN IS LIKELY TO BECOME
OCCASIONALLY TORRENTIAL AT TIMES...WITH RAIN-RATES OF 2-3 INCHES
PER HOUR AS A CONSERVATIVE ESTIMATE. LESSER RAINFALL AMOUNTS ARE
EXPECTED ACROSS NC TODAY COMPARED TO SC...BUT BY MONDAY THE HEAVY
RAIN AXIS TRAINING OFF THE OCEAN WILL SHIFT NORTHWARD INTO NC.
ADDITIONALLY...STRONG ONSHORE WINDS TODAY AND GUSTS UP TO 35 MPH
COUPLED WITH SODDEN GROUNDS WILL BRING THE POTENTIAL FOR TOPPLED
TREES...POTENTIALLY RESULTING IN POWER OUTAGES AND DAMAGE TO HOMES
AND VEHICLES. DUE TO THE MASSIVE WEIGHT OF LARGE TREES...THIS
COULD ALSO PRESENT A REAL THREAT TO HUMAN LIFE WHILE EVEN IN
PLACES OF RESIDENCE. A FLASH FLOOD WATCH AND WIND ADVISORY IS IN
EFFECT FOR NE SC AND SE NC TODAY...AND COULD EXTEND INTO MONDAY.
ALSO...CREEKS AND STREAMS AND RIVERS WILL BE ON THE RAPID
RISE...POSSIBLY OVER-SPILLING THEIR BANKS...WORSENING AN ALREADY
TREACHEROUS SCENARIO. THOSE RESIDING IN AND NEAR FLOOD PRONE AREAS
SHOULD STRONGLY CONSIDER AN EVACUATION PLAN TO ANOTHER LOCATION
LESS SUBJECT TO FLOODING ESPECIALLY ACROSS NE SC.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 345 AM SUNDAY...MAIN FORECAST CHALLENGE IS QPF AND LONGEVITY
OF HEAVY RAIN MAINLY MONDAY BEFORE THE MID LEVEL LOW GETS KICKED
OUT TO SEA TUESDAY. FOLLOWING THE GFS...I HAVE TWEAKED POPS TO
SHOW HIGHER VALUES SOUTH EARLY MONDAY AND INLAND LATER MONDAY INTO
EARLY TUESDAY AM. I MADE SIMILAR ADJUSTMENTS TO THE QPF AMOUNTS
WITH THE 1200-1800 UTC PERIOD MONDAY THE FINAL BRUNT OF HEAVY
RAIN. OF COURSE BY THIS POINT ANY ADDITIONAL RAINFALL WILL BE
TROUBLESOME. TUESDAY LOOKS LIKE THERE COULD BE A GOOD BIT OF
SUNSHINE WHICH WILL CERTAINLY BE A WELCOME SITE. NO CHANGES TO THE
TEMPERATURE FORECAST WHICH ARE COOL WITH LIMITED DIURNAL RANGES.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 345 AM SUNDAY...MEDIUM RANGE GUIDANCE SHOWS AN OMEGA PATTERN
DEVELOPING ACROSS THE CONUS AS CLOSED LOW PRESSURE MEANDERS OUT
WEST WITH A MORE OPEN WAVE 500MB TROUGH ACROSS THE EAST. AT THE
SURFACE HIGH PRESSURE WILL BUILD DOWN FROM THE NORTH ON THE HEELS
OF THE RIDGE IN THE OMEGA PATTERN. THIS MAINTAINS A DRY FORECAST
THROUGH THE PERIOD. THERE IS STILL SOME HINT AT A MOSTLY DRY
BACKDOOR FRONT MOVING ACROSS AT THE END OF THE PERIOD BUT IT
APPEARS TO HAVE LITTLE IMPACT OTHER THAN A WIND SHIFT.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 12Z...TREMENDOUS CONVERGENCE OVER SOUTH CAROLINA WITH RAINFALL
RATES AVERAGING THREE INCHES PER HOUR. THIS ENTIRE BAND WILL WILL MOVE
NORTHWARD ABOUT 5 MPH THROUGH THE DAY...REACHING THE NORTHERN TERMINALS
BY THIS EVENING. TORRENTIAL RAIN WITH EMBEDDED THUNDER IS EXPECTED WITH
WIDESPREAD ROADS IMPASSABLE. CONDITIONS WILL CONTINUE THROUGH THE END
OF THE FORECAST PERIOD.
EXTENDED OUTLOOK...EXPECT RAIN...SOMETIMES HEAVY...WITH MVFR/TEMPO
IFR POSSIBLY INTO TUESDAY WITH CLEARING TUESDAY NIGHT INTO
WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 6 AM SUNDAY...THREATENING MARINE CONDITIONS ARE ONGOING AND
MARINERS ARE URGED TO REMAIN IN PORT. SEAS OF 7-12 FT AND SHARPLY
LIMITED VISIBILITIES IN HEAVY RAINFALL ARE EXPECTED. GALES POSTED
FOR NC AND ADVISORIES FOR SC. DANGEROUS CONDITIONS WILL EXIST
ACROSS INLETS AND ENTRANCES AS INCOMING SWELL ENERGY INTERACTS
WITH OUTGOING TIDES. HIGH WATERS RUN-UP AND SHOALING WAVE ENERGY
WILL PRODUCE DANGEROUS BREAKERS WHERE NONE NORMALLY WOULD EXIST.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 345 AM SUNDAY...RUGGED CONTITIONS WILL CONTINUE FOR THE COASTAL
WATERS MONDAY. EXPECT NORTH TO NORTHEAST WINDS OF 20-25 KNOTS
INITIALLY AS LOW PRESSURE CONSOLIDATES OFFSHORE. WINDS WILL
GRADUALLY DECREASE BUT WITH THE SLOW MOVEMENT OF THE LOW AND HIGH
PRESSURE BUILDING IN...WINDS WILL STILL BE 15-20 KNOTS TUESDAY. SEAS
WILL BE ELEVATED THROUGHOUT THE PERIOD WITH 4-8 FEET COMMON.
LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 345 AM SUNDAY...HIGH PRESSURE WILL BE BUILDING IN FROM THE NORTH
AS LOW PRESSURE DEPARTS OFF INTO THE ATLANTIC. THIS LEADS TO A NORTH
TO NORTHEAST FLOW OF 10-15 KNOTS THROUGH THE PERIOD. SEAS WILL
REMAIN SOMEWHAT ELEVATED WITH VARIOUS SWELL COMPONENTS FROM TROPICAL
ACTIVITY AND THE DEPARTING BAROCLINIC LOW. EXPECT SMALL CRAFT
CONDITIONS TO LINGER THROUGH THE DAY WEDNESDAY DROPPING BELOW
CRITERIA ALL WATERS BY THURSDAY.
&&
.TIDES/COASTAL FLOODING...
AS OF 6 AM SUNDAY...STRONG ONSHORE WINDS/WAVES WILL LEAD TO
COASTAL FLOODING ON ALL AREA BEACHES THIS AFTERNOON WITH THE HIGH
TIDE. HIGH WATER RUN-UP...AND EVEN OVERWASH OF DUNE WEAKNESSES IS
EXPECTED. COASTAL FLOOD ADVISORIES ARE IN EFFECT FOR ALL BEACHES
AND ALSO FOR THE LOWER CAPE FEAR RIVER...AS WATER RUN-OFF FROM
PREVIOUS AND TODAYS RAIN ELEVATED WATER LEVELS. COASTAL FLOOD
ADVISORIES ARE LIKELY FOR THE NEXT SEVERAL DAYS COINCIDING WITH
HIGH TIDE CYCLES.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR SCZ017-023-024-
032-033-039-053>056.
WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR SCZ054-056.
COASTAL FLOOD ADVISORY FROM NOON TODAY TO 4 PM EDT THIS
AFTERNOON FOR SCZ054-056.
NC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NCZ087-096-099-
105>110.
WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR NCZ106-108-110.
COASTAL FLOOD ADVISORY FROM NOON TODAY TO 4 PM EDT THIS
AFTERNOON FOR NCZ106-108-110.
COASTAL FLOOD ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM EDT
THIS EVENING FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ254-256.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ250-252.
&&
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...43
TIDES/COASTAL FLOODING...MJCHazardous weather outlook, Oct 4, 9:33 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 933 AM EDT SUN OCT 4 2015 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-051345- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 933 AM EDT SUN OCT 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-051345- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 933 AM EDT SUN OCT 4 2015 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-051345- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 933 AM EDT SUN OCT 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. WIND ADVISORY. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-051345- INLAND NEW HANOVER- 933 AM EDT SUN OCT 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-051345- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 933 AM EDT SUN OCT 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 4, 7:37 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
737 AM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM FLASH FLOOD GEORGETOWN 33.36N 79.30W
10/04/2015 GEORGETOWN SC MEDIA
WATER IN GEORGETOWN UP TO 5 FEET DEEP IN SPOTS. GETTING
INTO SOME HOMES AND BUSINESSES.
&&
EVENT NUMBER ILM1500374
43Local storm report, Oct 4, 8:22 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
822 AM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM FLASH FLOOD GEORGETOWN 33.36N 79.30W
10/04/2015 GEORGETOWN SC NWS EMPLOYEE
IN GEORGETOWN COUNTY A NURSING HOME NEEDS TO BE
EVACUATED. HIGH WATER RESCUES ONGOING AND VEHICLES
STRANDED.
&&
EVENT NUMBER ILM1500375
43Local storm report, Oct 4, 8:45 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
845 AM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLASH FLOOD GEORGETOWN 33.36N 79.30W
10/04/2015 GEORGETOWN SC MEDIA
WATER RESCUES ON CHURCH STREET.
&&
EVENT NUMBER ILM1500376
43Local storm report, Oct 4, 8:57 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
857 AM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD GEORGETOWN 33.36N 79.30W
10/04/2015 GEORGETOWN SC LAW ENFORCEMENT
WATER ON NORTHBOUND LANE OF HWY 17 IS 6 FT DEEP BETWEEN
GEORGETOWN AND CHARLESTON.
&&
EVENT NUMBER ILM1500377
MBBLocal storm report, Oct 4, 9:06 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
906 AM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM FLASH FLOOD GEORGETOWN 33.36N 79.30W
10/04/2015 GEORGETOWN SC TRAINED SPOTTER
TWO TO FOUR FEET OF WATER AT THE INTERSECTION OF PRINCE
STREET AND DOZIER STREET.
&&
EVENT NUMBER ILM1500378
43Local storm report, Oct 4, 9:28 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
928 AM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM FLASH FLOOD GEORGETOWN 33.36N 79.30W
10/04/2015 GEORGETOWN SC PUBLIC
WATER ENTERING HOMES ON SOUTH KAMINSKI ST
&&
EVENT NUMBER ILM1500379
MBBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:12 AM EDT | Flash Flood Warning | ILM | Georgetown, Williamsburg | 16 hr |
| Oct 4, 3:11 AM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 6 hr |
| Oct 4, 9:30 AM EDT | Coastal Flood Warning | ILM | Georgetown, Horry | 9 hr |
| Oct 4, 1:12 PM EDT | Flash Flood Warning | ILM | Horry | 6 hr |
| Oct 4, 3:33 PM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 3 hr |
| Oct 4, 6:00 PM EDT | Flash Flood Warning | ILM | Darlington, Dillon, Florence, Horry, Marion, Marlboro | 6 hr |
| Oct 4, 6:14 PM EDT | Flash Flood Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 6 hr |
| Oct 4, 6:50 PM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 11 hr |
Nearby
Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.